Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Had abortion. Taking novelon. Getting nausea. Should i continue this pill?

DOCTOR OF THE MONTH - May 2013
May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Question
i have got aborted on feb 28 and bleeding stopped on 7 of march.later i got my menstrual on 8 th of april.my doctor prescribed me novelon 21 tab as contraception..i started using it from 11 of april i used it for 8 days continously, then on 20 i started suffering with nausea and stopped using the tablet for 3days today i started bleeding....should i continue using the rest of 13 tablets or stop the usage now...is this normal or should i consult a doctor?

does using novelon effect on pregnancy in future??????
Posted Wed, 15 May 2013 in Menstruation and Miscarriage
 
 
Answered by Dr. Sree Gouri SR 16 minutes later
Hi,
Thanks for the query.

The bleeding you got could be withdrawal bleeding due to stopping of the novelon pills.
As you didn't use the tablets regularly complete protection form pregnancy cannot be expected now.
You can continue to the tablets now to control the bleeding. You take two tablets a day till the bleeding stops and then continue one tablet a day. But you have to use additional method of contraception during these days.
You take the pills after food that can decrease the nausea to some extent, if needed you can use antacids.
After completion of the pills within one week you will get withdrawal bleeding. During that time you consult your doctor and decide regarding continuation of pills or changing the method of contraception.
Usually short term usage of contraceptive pills won't effect the fertility.
Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Had abortion. Taking novelon. Getting nausea. Should i continue this pill? 6 minutes later
thank u dr..
1;so you are asking me to continue the tablet now.
that is ill take one now and from tommorow mrng ill take 2 tablets a day and then when i stop seeing the bleed i should start taking one tablet a day...is that clear??


2;orelse i have one more query by using this tab for 8 days as i told u if im bleeding for 3 days starting from today...then can i start using the second dosage of nevlon new pack by stopping this irregular one??????????

orelse should i opt for the 1st method which u suggested me ?what is the best one ??

im not worried of pregnancy till next mnth 16 ill be staying away from my husband
 
 
Answered by Dr. Sree Gouri SR 6 hours later
Hi,

You can choose any of the method as you do not want contraception now.
In comparison, second method is better as you can avoid bleeding for longer period.
So,
You take new pack, take one tablet today.
From tomorrow take two tablets, one in the morning and one in the night.
You have to take like this till the bleeding stops.
Then you can continue once a day.
You have to take the tablets at same time daily to prevent break through bleeding.
After completion of pack you will have one week gap period. After that you can start new pack if you want.
Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by
 
Follow-up: Had abortion. Taking novelon. Getting nausea. Should i continue this pill? 23 hours later
hello mam,

yesterday night i took one tablet and today mrng the other as u told i faced the problem of nausea and vomitings for 4 times....it happened with me last time when i used the tad for 8 days so what should i do should i continue using it till 21 tablest complete...?

i have 2 more queries.


1) should i use this medicine to regularise my menstrual cycle...if i will stop using it will my menstrual get normal...for contraception is it ok if my husband uses condoms????

2)by using this medicine for more than year will i have an effect on fertility as of now we are nt planning kids for 1and half yr so should i use it or stop using it and use condoms....and if somethings goes wrong with condom can i take ipill....

use of these contraception pilss would cause harm or use of ipill would cause more harm to fertility please let me know...
 
 
Answered by Dr. Sree Gouri SR 11 hours later
Hi,

With progress of time the side effects of the pill will decrease.
So for few days you can take antacid and anti-emetic or pyridoxin tablet before food and take novelon pill after food that can decrease nausea and vomitings to some extent.
If you stop the pills in the middle you will get withdrawal bleeding.
So better to complete this pack. After that you can continue with barrier methods like condoms.
As you are of young age usage of oc pills for one to two years may not cause any affect on fertility.
If any problem occurs during the usage of condom you can take i pill. But there should be at least two months gap between two i pills.
If you use any of the pills as per schedule for limited period usually they won't cause any harm to fertility.

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor